Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes a blocked sensation in the right ear?

Answered by
Dr.
Dr. Priyanka Aggarwal

ENT Specialist

Practicing since :2008

Answered : 1391 Questions

default
Posted on Tue, 4 Apr 2017 in Ear, Nose and Throat Problems
Question: hello sir/madam,
I have been feeling some minor block in my right ear. I visited expert and as per audiometry test n inside visual, everything is fine. But, when tuning fork is set to mid of my forehead, I don't hear it in the right ear.
Request for the suggestion what may be the possibility behind it and what should be done next.
thanks in advance.
doctor
Answered by Dr. Priyanka Aggarwal 1 hour later
Brief Answer:
Eustachian tube blockage

Detailed Answer:
Hi
Welcome to HealthcareMagic and thanks for putting up the query
As you are saying there is no loss on audiometry but you feel blockage, it means the conductive mechanism is fine and neither there is any neural loss. So this is possibly eustachian tube functional blockage causing middle ear increase in pressure and hence blockage.
Please tell me did you suffer from any nasal congestion or throat infection in the recent past?
Also send me your audiometry report.
Follow up with the required information so that I can suggest you better.
Take care
Thanks and regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Priyanka Aggarwal 12 minutes later
thanks, mam.
no throat infection, but snoring problem is there for last 3months which wasn't there earlier. audiogram is attached along with prescription.
rgs,
doctor
Answered by Dr. Priyanka Aggarwal 5 minutes later
Brief Answer:
Eustachian tube blockage

Detailed Answer:
Hi
Thanks for the follow up query
The audiometry says hearing is normal but the consultation slip attached has results written for tuning fork examination which suggest some neural loss. So my advise is to get audiometry repeated from some another audiologist as both tests shows contradictory results.
Snoring is a sign of airway obstruction. If this obstruction is in the nasal region, it can cause eustachian tube functional blockage also. Please get a Xray paranasal sinuses done and send me the pictures.
Start taking an oral decongestants and nasal decongestant drops for few days.
Also take steam inhalation.
Follow up with the reports.
Wishing you a speedy recovery.
Thanks and regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Priyanka Aggarwal 19 hours later
Mam, thanks for the points. I will get the X-ray done and will share. I'm asked to use fluticasone nasal spray too along with prescribed medication.
if it is Eustachian tube blockage, how it may be solved?
rgs,
doctor
Answered by Dr. Priyanka Aggarwal 2 hours later
Brief Answer:
Eustachian tube blockage

Detailed Answer:
Hi
Thanks for the follow up query
Eustachian tube can be decongested with medicines. The nasal spray will decongest nasal mucosa and eustachian tube functional blockage will be released. The x-ray report will tell us any nasal disease that will be dealt accordingly.
Please follow up with the reports.
Take care
Thanks and regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Lab Tests
Medical Topics ,  

Recent questions on  Fluticasone

doctor1 MD

Hi and thank you for your reply. I am taking clopidogrel 75 MG, also have stents since 2004, have had a lower bypass of a stent in 2006. also I am on Simvastatin 40 MG for low cholesterol reading as well as high triglyceride readings. up until last month I was taking 75MG Plavix since 2006. also I take 24MG Hydrochlorothiazide for HBP. along with one low dose Bayler 81MG per/day.and last I take fluticasone Propionate Nasal spray 50mcg. I felt wonderful until I started taking Clopidogrel one month ago, in the Simvastatin? I get very tired very fast, have dark yellow urine, a greater amount of muscle pain. ( I have RA but not being treated) and have notice a big change in my vison and a lot of bruising! I never had these problems when I was taking Plavix? EDF is much worse! I am a male at age 63. Also I might mention I have not had lab done in over a year, and never had lab done let on these drugs Simvastatin & Clopidogrel? I have Medicare ins., but it appears they don t allow lab but once a year. Been wanting to see my doctor but having problems getting a appointment set up? So ins. would not pay for Plavix so he called in this Clopidogrel! But no lab in a year, so he has no idea of my problems! Last time I saw him was April, 2013. I welcome your input. Thank you, Robert Stevenson

doctor1 MD

I m military and in basic and AIT (both located in GA) I developed a odd sounding chronic cough. I went through numerous tests to include XRAY, Methacholine challenge, GERD, Allergy and others I can t recall. I also have rhinitis which I m told by the allergist is not due to any allergy (I had a full skin test). It mostly subsided when I was stationed in Ft Lewis, WA while I was taking flonase and zyrtec. I ve since been stationed at Hunter AAF, GA and now the cough is back in full force and my rhinitis is no longer controlled by flonase. An allergist back at fort gordon told me it was cough variant asthma( after successfully reducing the symptoms with prednisone and then advair) but the pulmonologist at both fort gordon and fort lewis insist that I don t have asthma. While my symptoms are present I have a shortness of breath during running and similar exercises but to a lesser extent in washington. I had no issues during my deployment to Iraq (my 2 mile run times dropped four minutes with no changes in behavior) I was 18 when in Basic and AIT and now am 22 soon to be 23. Any ideas?

doctor1 MD

On Sat 9/17 I work up with a sinus bad headache,,, on Sun, my left ear felt like it was filling up and getting blocked, so I did an over the counter ear wax removal. The next day I had some mild ear pain and made an appt with my family Doc. He examined me and said I have a sinus infection. I had no mucus discharge, look in to nostrils and they were swollen. He checked ear, no ear wax and did not see and protrusion of ear indicating fluid build up! Only front top, under eye, back f head sinus pain and left ear stopped up with ear pain. The Doc gave me a script for flonase and amoxacillen. I was to take the flonase and after 2 or 3 days if it didn t seem to work, fill the script for the amox. The scrip was for flonase 1x in each nostril/day.(The Amox was 875mg 2x/day) I took the flonase and it seemed to relieve some of the pressure for about 8 hours but the pain was reallly bad. After taking it the 2nd day my face seemed like it was swollen (at night time 1.5days of flonase) and I filled the amox. Now my left side of my face is still swollen I do not have front sinus pain, but left eye is red and tearing constantly and does not shut tight completely. I have no prob with my right side. It is somewhat of a challenge to drink (left lips do not move as well. Can not alternate opening one with the other cloesd (back and forth). I can not raise my left eye brow. I do have full feeling in left side of face. I still have ear pain. I used to have tmj and I do have some now. I have ear pain below and behind my left ear lobe. I last took the flonase this morning about 7:30am. I started taking amox. last night (1st time) again this morning and I will take it again tonight. I have an appointment with my doc again tomorrow am. Thanks in advance. ...I am Diabetic controled well by diet. I have had 4 hear stents (3 proceedures . in 05,06, 08) bp is very well under control. I work out every day for approx 30 to 45 mins on treadmill and light weights. Have not had a fever or upset stomach of vomiting at all with this episode. Thanks in advance for your help..... D

doctor1 MD

how is this repaired. My 8 yr old has been through dual ear infections, thrush and u station blockage over the last 5 weeks. Ears are clear; however GP belives she still has u-station blockage and retracted ear drum. Is scripted flonase for an additonal 2 weeks....guidance???as she is still uncomfortable. Have been dosing her with tylenol and advil...has been referred to an ent but that can take a while..how is a retracted ear drum repaired

doctor1 MD

Hello Doctor, My son is 2yrs 5m old. He has a fair skin. Around 2 months back he developed small white patch under his right eye. First we thought may be it was because of some allergy , but instead of decreasing it increased and we are getting...

doctor1 MD

I am male 93 years young currently under treatment for bladder cancer cancerous material removed and now I am thru thte second of the six shot weekly program. my problem now is shortness of breath . my heart dr. just completed a neucular stress...

doctor1 MD

Hello doctor The corners of my lips especially the left corner of the lower lips feels very dry and flaky ( it is not completly peeling off and coming such that I can wipe it offf but at the same time if I wipe it off using cotton bud it becomes...